Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 22, 2006, 12:45 PM PDT for San Bernardino County, California. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 12:45 PM PDT (19:45 UTC)
- Expired
- Jul 22, 2006, 2:00 PM PDT
- In force
- 75 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 76 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -623 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 221945
FFWSGX
CAC071-222100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 200 PM PDT
* AT 1237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAIN
WITH RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE OCCURRING
ABOUT 4 MILES NORTH OF GREEN VALLEY LAKE. THE HEAVY RAIN IS LIKELY
TO CONTINUE THROUGH 2 PM. RUNOFF MAY FLOW INTO LUCERNE VALLEY AND
HESPERIA AND CAUSE FLOODING. THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MAY EFFECT THE MILLARD AND SAWTOOTH BURN AREAS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 3423 11705 3429 11691 3439 11704 3444 11718
3436 11724
$$
ECC2 follow-up statements
000
WGUS76 KSGX 222027
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT SAT JUL 22 2006
CAC071-222100-
SAN BERNARDINO CA-
125 PM PDT SAT JUL 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 120 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF AN INCH AN HOUR
WERE OCCURRING ABOUT 4 MILES NORTH OF GREEN VALLEY LAKE. THE HEAVY
RAIN IS LIKELY TO CONTINUE THROUGH 2 PM. RUNOFF MAY FLOW INTO
LUCERNE VALLEY AND HESPERIA AND CAUSE FLOODING. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MAY EFFECT THE MILLARD AND SAWTOOTH BURN
AREAS.
LAT...LON 3423 11705 3429 11691 3439 11704 3444 11718
3436 11724
$$
ECC000
WGUS76 KSGX 222055
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT SAT JUL 22 2006
CAC071-222103-
SAN BERNARDINO CA-
155 PM PDT SAT JUL 22 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SAN
BERNARDINO COUNTY...
WIDE SPREAD HEAVY RAIN HAS DECREASED. LOCALLY HEAVY BRIEF RAIN
IS STILL POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON.
LAT...LON 3423 11705 3429 11691 3439 11704 3444 11718
3436 11724
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:20 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 9:20 AM PDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 AM PDT SAT JUL 22 2006 .SYNOPSIS...IT WILL BE ANOTHER HOT AND HUMID DAY TODAY...AND AN EXCESSIVE HEAT WARNING IN EFFECT FOR INTERIOR AREAS. MONSOON FLOW WILL BRING CHANCES FOR THUNDERSTORMS THROUGH THE WEEKEND...AND SOME STORMS COULD MOVE WEST OF THE MOUNTAINS. THE WEATHER WILL TURN A LITTLE COOLER NEXT WEEK AS THE UPPER HIGH OVER THE GREAT BASIN WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. MORNING TEMPS WERE MUCH HIGHER HIGHER THAN 24 HOURS AGO...SOME 10 TO 15 DEGREES HIGHER IN SOME SPOTS. MANY RECORD HIGH MIN TEMPS WERE BROKEN THIS MORNING...THE 93 AT PALM SPRINGS OBLITERATED THE OLD RECORD OF 86 IN 1931. LINDBERGH FIELD HAD A LOW OF 74...BREAKING THE RECORD OF 72 SET IN 1984. MANY OTHER REPORTING STATIONS SET RECORDS...SEE LAXRERSGX FOR THE FULL LIST. THE WARM JULY SUN AND TROPICAL NATURE OF THE AIRMASS COUPLED WITH THE VERY WARM START TO THE DAY WILL SEND TEMPS SOARING THIS AFTERNOON WITH RECORD HIGHS LIKELY. AT 9 AM...RNM WAS ALREADY 98 DEGREES. THE EXCESSIVE HEAT WARNING LOOKS GOOD...BUT WILL UPDATE THE ZONES TO ADD THE SAN DIEGO INLAND VALLEYS TO THE WARNING. THUNDERSTORM POTENTIAL... THE RUC MODEL SHOWED A 40 KT 500 MB SPEED MAX OVER NORTHERN BAJA...PLACING SOUTHERN CAL IN A FAVORABLE RRJ QUADRANT. THIS FEATURE...ALONG WITH THE CLOUDS AND ISOLATED LIGHT SHOWERS FROM OVERNIGHT CONVECTION...WAS MOVING WESTWARD AND OUT TO SEA EARLY THIS MORNING. THE PW ON THE 12Z NKX SOUNDING WAS A WHOPPING 1.88 INCHES. EVEN WITH THE EARLY MORNING CONVECTION...MORE STORMS ARE LIKELY ALONG ANY REMNANT OUTFLOW BOUNDARIES FROM LAST NIGHTS STORMS DUE TO THE HIGH MOISTURE CONTENT AND HOT WEATHER. ALSO...THE EAST-SOUTHEAST FLOW ALOFT WILL CARRY SOME STORMS W OF THE MOUNTAINS. SUNDAY WILL BE ALSO BE HOT AND HUMID WITH MORE CONVECTION LIKELY. THE CANCUN MONSOON SHOWS NO SIGNS OF LETTING UP THROUGH NEXT WEEK AS GULF OF MEXICO MOISTURE WILL CONTINUE TO SURGE EASTWARD ACROSS OLD MEXICO AND INTO ARIZONA AND SOUTHERN CAL. THE MASSIVE UPPER HIGH OVER THE GREAT BASIN FLATTENS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST...AND THAT WILL BRING COOLER WEATHER NEXT WEEK. BUT THE MOIST SOUTHEASTERLY FLOW WILL KEEP THE THREAT FOR THUNDERSTORMS GOING IN THE MTNS AND DESERTS. && .AVIATION... A WEAKENING BAND OF SHOWERS WHICH PASSED OVER SRN SAN DIEGO COUNTY EARLY THIS MORN WAS MOVING OFF THE COAST AND DECREASING. A MOIST UNSTABLE AIRMASS WILL REMAIN FAVORABLE FOR CUMULUS/TOWERING CU AND SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTN. EXPECT BASES AROUND 7000 FT AND TOPS TO FL400. T-STORMS COULD PRODUCE LOCALLY STRONG UP AND DOWNDRAFTS...LOW LEVEL WIND SHEAR AND HAIL. A FEW STORM CELLS MIGHT DRIFT OFF THE MOUNTAINS INTO THE ADJACENT FOOTHILLS AND INLAND VALLEYS. THE THREAT OF STORMS SHOULD DIMINISH AFTER 02Z. OTHERWISE CONDITIONS WILL REMAIN PREDOMINANTLY VFR ACROSS THE COASTAL AND INLAND VALLEY SECTIONS TODAY. NEAR THE IMMEDIATE COAST LOW CLOUDS WERE NEARLY ABSENT EARLY THIS MORN AND WILL BE PATCHY AT BEST THROUGH THE REST OF THE DAY. A COASTAL EDDY MAY HELP TO INCREASE THE STRATUS LATE TONIGHT AND EARLY SUNDAY. DENSITY ALTITUDES WILL BE HIGHER THAN AVERAGE TO VERY HIGH AT THE AIRPORTS IN THE REGION...ESPECIALLY FURTHER INLAND...AS A RESULT OF THE HOT WEATHER. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM TODAY FOR THE INLAND VALLEYS...DESERTS AND MOUNTAINS BELOW 5000 FT. SEE LAXNPWSGX. && PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Jul 22, 11:50 AM PDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1150 AM PDT SAT JUL 22 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-222300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1150 AM PDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. EXCESSIVE HEAT WARNING FOR DANGEROUSLY HIGH TEMPERATURES. MANY RECORD HIGHS WILL BE BROKEN TODAY. SEE LAXNPWSGX FOR DETAILS. MOUNTAINS AND DESERT THUNDERSTORMS WITH DANGEROUS LIGHTNING... SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE THROUGH THIS EVENING. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS TODAY. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. MOUNTAINS AND DESERT THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY. MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY DRIFT WEST OF THE MOUNTAINS SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:22 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 17 hr |
| Jul 22, 2:00 PM PDT | Excessive Heat Watch | SGX | Riverside, San Bernardino, San Diego | 13 hr |
| Jul 22, 3:33 PM PDT | Flash Flood Warning | SGX | San Bernardino | 57 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.